Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

July 5, 2012Alamance County, North Carolina

NWS Raleigh, NC issued this special weather statement at Jul 5, 2012, 3:08 PM EDT for Alamance County, North Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2012, 3:08 PM EDT (19:08 UTC)
Expired
Jul 5, 2012, 3:45 PM EDT
In force
37 min
Issued by
NWS Raleigh, NC

County Alamance County, NC

The radar

The Raleigh/Durham radar (KRAX), 93 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1093 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1093 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1766 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

523 
WWUS82 KRAH 051908
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
308 PM EDT THU JUL 5 2012

NCZ023-024-051945-
ALAMANCE-ORANGE-
308 PM EDT THU JUL 5 2012

...STRONG THUNDERSTORMS WILL MOVE SOUTH INTO NORTHERN ALAMANCE AND 
ORANGE COUNTIES THROUGH 345 PM EDT...

AT 307 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES
NORTH OF UNION RIDGE...OR ABOUT OVER JERICHO...MOVING SOUTH AT 15
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE UNION RIDGE...PLEASANT 
GROVE...AND CARR.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3624 7915 3602 7915 3602 7953 3625 7953
      3625 7939
TIME...MOT...LOC 1907Z 000DEG 12KT 3630 7934

$$

VINCENT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 5, 2:20 PM EDT, 48 minutes earlier.

Area forecast discussion, Jul 5, 2:20 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
220 PM EDT THU JUL 5 2012

.SYNOPSIS...
AN UPPER LEVEL RIDGE EXTENDING EASTWARD FROM THE CENTRAL MISSISSIPPI
RIVER VALLEY TOWARD THE CAROLINAS WILL RESULT IN ABOVE NORMAL
TEMPERATURES THROUGH THE UPCOMING WEEKEND...WITH A CHANCE FOR
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON
AND EVENING HOURS EACH DAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1130 AM THURSDAY...

OVERVIEW:
NORTHWEST FLOW ALOFT WILL PREVAIL OVER THE CAROLINAS THROUGH
TONIGHT...ON THE EASTERN PERIPHERY OF AN UPPER LEVEL RIDGE CENTERED
OVER THE CENTRAL MS RIVER VALLEY. 14Z WV IMAGERY AND RUC DATA
INDICATED MULTIPLE MID/UPPER LEVEL DISTURBANCES EMBEDDED WITHIN NW
FLOW ALOFT OVER THE MID-ATLANTIC AND CAROLINAS.

TEMPERATURES:
THE 12Z GSO RAOB INDICATED A 1000-850 MB THICKNESS OF 1434 METERS
THIS MORNING. THIS IS CONSISTENT WITH THE LATEST MODEL GUIDANCE...
WHICH CONTINUES TO INDICATE 1000-850 MB THICKNESSES IN VICINITY OF
1455 METERS BY 00Z...ROUGHLY 10-15 METERS HIGHER THAN YESTERDAY.
MODEL GUIDANCE INDICATES H85 TEMPS IN THE 21-23C RANGE THIS
AFTERNOON...GENERALLY CONSISTENT WITH UPSTREAM CONDITIONS PER 14Z
SPC MESOANALYSIS (THOUGH COOLER TEMPS ARE PRESENT OVER WV IN ASSOC/W
MCS REMNANTS). HIGHS YESTERDAY RANGED FROM 95-98F IN MOST
LOCATIONS...RDU AN EXCEPTION AT 101F. BASED ON YESTERDAY'S TEMPS AND
A 10-15 METER INCREASE IN THICKNESSES...EXPECT HIGHS IN VICINITY OF
100F TODAY...THOUGH ISOLD/SCT CONVECTION MAY PREVENT HIGHS FROM
EXCEEDING THE MID/UPPER 90S IN SOME LOCATIONS. DECIDED TO INCREASE
THE HIGH AT RDU TO 102F BASED ON YESTERDAY'S READING. WILL DECREASE
HIGHS A FEW DEGREES LOWER THAN WHAT THICKNESSES SUGGEST IN THE FAR
NW PIEDMONT WHERE OUTFLOW FROM MCS REMNANTS (AND NEWLY DEVELOPED
CONVECTION NEAR BLUEFIELD WV) MAY AFFECT TEMPS BY EARLY/MID
AFTERNOON. H85 DEWPOINTS RANGED FROM 13-15C (55-60F) ACROSS THE AREA
AT 14Z...AND SHOULD REMAIN IN THAT VICINITY THROUGH THE AFTERNOON.
GIVEN STRONG HEATING AND MIXING UP TO AT LEAST H85...ANTICIPATE THAT
DEWPOINTS WILL MIX OUT INTO THE LOWER/MID 60S IN THE NORTHERN AND
WESTERN PIEDMONT. IN THE SANDHILLS AND COASTAL PLAIN ON THE EASTERN
PERIPHERY OF THE LEE TROUGH...EXPECT DEWPOINTS WILL LIKELY REMAIN IN
THE UPPER 60S TO LOWER 70S GIVEN RELATIVELY HIGHER H85 DEWPOINTS IN
THE PRESENCE OF SHALLOW LOW-LEVEL CONVERGENCE AND MOISTURE POOLING.
EXPECT OVERNIGHT LOWS A BIT WARMER THAN THIS MORNING DUE TO AIRMASS
MODIFICATION...IN THE LOWER/MID 70S...OR 72-75F.

HEAT INDICES/HEAT ADVISORY:
WITH THE ABOVE T/TD DISCUSSION IN MIND...ANTICIPATE MAX HEAT INDICES
BETWEEN 105-110F IN THE ADVISORY AREA...WITH HEAT INDICES
APPROACHING 105F IN THE TRIANGLE...AND GENERALLY 100-105F IN THE
WESTERN PIEDMONT. DESPITE MAX HEAT INDICES FORECAST NEAR 105F IN
WAKE/FRANKLIN/WARREN COUNTIES...DECIDED NOT TO EXPAND THE HEAT
ADVISORY TO INCLUDE THOSE COUNTIES GIVEN A FAIR AMOUNT OF
UNCERTAINTY W/REGARD TO DEWPOINTS ALONG/WEST OF HWY 1 AND CONVECTIVE
EVOLUTION MID/LATE AFTERNOON.

PRECIPITATION CHANCES:
MID-LEVEL LAPSE RATES ARE SEASONABLY STEEP TODAY ACCORDING TO 15Z
SPC MESOANALYSIS DATA...IN VICINITY OF 6.5 C/KM. GIVEN SURFACE TEMPS
EASILY IN THE MID/UPPER 90S AND DEWPOINTS RANGING FROM THE LOWER/MID
60S TO NEAR 70F (IN ANTICIPATION OF SOME MIX-DOWN BY 18-21Z)...
EXPECT MLCAPE VALUES SOLIDLY IN THE MODERATE RANGE...PERHAPS
STRONG...GENERALLY BETWEEN 1500-2500 J/KG. W/REGARD TO FORCING... A
COMPLEX NW FLOW ALOFT PATTERN IS PRESENT OVER CENTRAL NC...WITH AT
LEAST SEVERAL IMPORTANT FEATURES. 1) A SHORTWAVE IN VICINITY OF CAPE
FEAR IS PROGGED TO TRACK SOUTHWARD INTO EASTERN SC/OFFSHORE AS THE
AFTERNOON PROGRESSES...AND SUBSIDENCE IN THE WAKE OF THIS FEATURE
MAY INITIALLY SUPPRESS DEVELOPMENT OVER THE COASTAL PLAIN...
ESPECIALLY IN THE SE COASTAL PLAIN. 2) THE REMNANTS OF AN MCS OVER
NORTHERN VA AT 03Z HAVE PROGRESSED INTO CENTRAL NC EARLY THIS
AFTERNOON. HOWEVER...FORCING ASSOC/W THIS FEATURE IS DIFFICULT TO
ASCERTAIN. 3) THE REMNANTS OF AN MCS OVER OHIO AT 03Z HAVE
PROGRESSED INTO SOUTHWEST VA BY 17Z THIS AFTERNOON...ALREADY FORCING
CONVECTION ALONG THE I-77 CORRIDOR IN NORTHWEST NC. 4) AN ONGOING
MCS IN WV AT 17Z...THOUGH EXPECTED TO TRACK INTO THE FAR WESTERN
PORTIONS OF THE STATE. ADDITIONALLY...A SURFACE TROUGH AXIS IN
VICINITY OF THE HWY 1 CORRIDOR WILL PROVIDE A LOW-LEVEL FOCUS FOR
CONVECTION THIS AFT/EVE. WITH THE ABOVE IN MIND...WILL INDICATE
PRECIP CHANCES 30-40% IN THE FAR WESTERN PIEDMONT...AND 20-30% IN
VICINITY OF THE HWY 1 CORRIDOR...AND ~20% IN THE CENTRAL/SE COASTAL
PLAIN.

SEVERE THREAT:
MLCAPE SOLIDLY IN THE MODERATE RANGE WILL RESULT IN ROBUST UPDRAFTS
TODAY...THOUGH DEEP-LAYER SHEAR WILL BE NO MORE THAN 15-20 KT.
HOWEVER...DUE TO LARGE T/TD SPREADS AND VERY HIGH DCAPE VALUES
ANALYZED PER LATEST SPC MESOANALYSIS (1000-1600 J/KG...HIGHEST
WEST)...EXPECT MULTICELL ORGANIZATION PRIMARILY ALONG OUTFLOW.
THOUGH HAIL UP TO THE SIZE OF QUARTERS WILL BE POSSIBLE GIVEN
MODERATE INSTABILITY...THE PRIMARY THREAT WILL BE ASSOCIATED WITH
DAMAGING WINDS OWING TO VERY HIGH DCAPE VALUES/STRONG BOUNDARY LAYER
EVAPORATIVE COOLING POTENTIAL. THE THREAT FOR SEVERE WEATHER WILL BE
HIGHEST IN THE WESTERN PIEDMONT (WHERE THE SLIGHT RISK IS INDICATED
ON THE DAY 1 OUTLOOK) BETWEEN 1 PM THIS AFTERNOON AND 8-11 PM THIS
EVENING. THIS IS WHERE THE HIGHEST DCAPE VALUES ARE PRESENT AND
WHERE THE RELATIVE BEST MID LEVEL FORCING IS EXPECTED AS REMNANT MCS
ACTIVITY PROGRESSES SOUTH/SSW INTO WESTERN PORTIONS OF THE STATE.
ISOLATED SEVERE WEATHER WILL BE POSSIBLE ELSEWHERE CONVECTION IS
PRESENT OWING TO 1000+ J/KG OF DCAPE/STEEP LOW-LEVEL LAPSE RATES IN
THE PRESENCE OF MODERATE INSTABILITY. -VINCENT

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 220 PM THURSDAY...

THE MID LEVEL RIDGE CURRENTLY CENTERED TO OUR WEST OVER THE CENTRAL
PLAINS WILL EXPAND EASTWARD AS THE TROUGH OFF THE NEW ENGLAND COAST
MOVES EAST. AT THE SFC AND LOWER LEVELS...NOT MUCH WILL CHANGE WITH
THE LEE TROUGH REMAINING IN PLACE. LOW LEVEL THICKNESSES ARE PROGGED
TO REMAIN THE SAME...THUS EXPECT HIGHS TOMORROW VERY SIMILAR TO
TODAYS VALUES...AROUND 100 ACROSS MUCH OF OUR CWA. GUIDANCE IS IN
GOOD AGREEMENT THAT DWPTS WILL BE LOWER ACROSS OUR WESTERN ZONES
(UPPER 60S WEST TO LOWER 70S EAST)...THUS HEAT INDEX VALUES WILL
RANGE FROM 100-103 WEST TO 104-107 EAST. THE HEAT ADVISORY THAT IS
ALREADY IN EFFECT FROM 11 AM TO 8 PM FRIDAY LOOKS GOOD AND WILL
LEAVE AS-IS. AS FOR TSTM POTENTIAL ON FRIDAY...NOTED SUBTLE
MID-LEVEL WARMING IN FORECAST SOUNDINGS BUT STILL ENOUGH MOISTURE
AND INSTABILITY/CAPE TO SEE SOME AFTERNOON TSTMS. GFS DEPICTS A WEAK
MID LEVEL SHEAR AXIS MOVING SOUTHEAST ACROSS THE STATE LATE IN THE
DAY. THUS EXPECT ISOLATED TO SCATTERED TSTMS...WITH PERHAPS THE
BETTER CHANCE FOR TSTMS ACTIVITY AND STRONGER INTENSITY WILL BE
ACROSS OUR EASTERN PIEDMONT AND COASTAL PLAIN ZONES WHERE FORECAST
SOUNDINGS AND SFC DWPT PROGS SUGGEST BETTER CAPE. ANY ACTIVITY WILL
WIND DOWN DURING THE LATE EVENING WITH PC CONDITIONS AT NIGHT. LOWS
FRI NIGHT IN THE LOW-MID 70S.

ON SATURDAY THE MID LEVEL RIDGE WILL BUILD OVER TOP OF CENTRAL NC...
WITH CONTINUED MID LEVEL WARMING. WITH 850 MB TEMPS WARMING AND LOW
LEVEL THICKNESSES INCREASING...EXPECT ANOTHER HOT DAY WITH HIGHS
ONCE AGAIN AROUND 100. HEAT ADVISORIES MAY ONCE AGAIN BE NEEDED.
WITH THE AFOREMENTIONED MID LEVEL WARMING AND WEAKENING LAPSE
RATES...TSTM COVERAGE SHOULD BE FURTHER REDUCED. BEST CHANCE WILL
CONTINUE TO BE ACROSS OUR EASTERN ZONES WHERE HIGHER PW AND DWPTS
ARE LOCATED. LITTLE CHANGE SATURDAY NIGHT...LOWS IN THE MID 70S.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 220 PM THURSDAY...

ON SUNDAY THE MID LEVEL RIDGE WILL MOVE EAST AS A POTENT SHORT WAVE
MOVES SE ACROSS THE GREAT LAKES. A COLD FRONT WILL BE MOVING ACROSS
THE OH RIVER VALLEY. SUNDAY SHOULD BE THE LAST HOT DAY IN THE
FORECAST PERIOD WITH LITTLE OR NO AIRMASS CHANGE FROM PREVIOUS DAYS.
EXPECT HIGHS ONCE AGAIN AROUND 100. WITH MID LEVELS BEGINNING TO
COOL AND PWAT INCREASING AHEAD OF THE TROUGH...WILL CONTINUE WITH
ISOLD TO SCATTERED AFTERNOON AND EVENING TSTMS.

MONDAY WILL BE A TRANSITION DAY AS THE LONGWAVE TROUGH DEEPENS
ACROSS THE EASTERN HALF OF THE COUNTRY AND THE ASSOC COLD FRONT
STALLS ACROSS THE CAROLINAS. THIS PATTERN WILL THEN REMAIN WITH US
THROUGH MUCH OF THE WEEK...RESULTING IN AT LEAST A GOOD CHANCE FOR
SHOWERS AND TSTMS EACH DAY AND NEAR SEASONABLE TEMPS.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
AS OF 720 AM THURSDAY...

A FEW LOCATIONS ARE REPORTING 4-6SM VSBYS THIS MORNING...BUT THEY
ARE VERY ISOLATED...WITH MOST LOCATIONS REPORTING VFR CONDITIONS.
SCATTERED STORMS WILL BE POSSIBLE AGAIN THIS AFTERNOON ALONG AND
SOUTH OF A PERSISTENT PIEDMONT TROUGH OVER CENTRAL NC...AND POSSIBLY
OVER THE WESTERN PIEDMONT AS AN UPPER LEVEL DISTURBANCE HELPS
TRIGGER STORMS IN OVER THE HIGHER TERRAIN.  HOWEVER...CONFIDENCE IN
ANY IMPACTS AT TAF SITES REMAINS TOO LOW FOR MENTION OF THUNDER IN
THE CURRENT TAF PACKAGE.

OUTLOOK....
PREDOMINATELY VFR CONDITIONS ARE EXPECTED THROUGH THE WEEKEND AS A
STRONG UPPER LEVEL RIDGE BUILDS BACK EAST OVER THE REGION.  A FEW
ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE DURING THIS PERIOD.  AN
APPROACHING COLD FRONT SHOULD BRING A BETTER CHANCE OF
SHOWERS/STORMS AND ADVERSE AVIATION CONDITIONS EARLY NEXT WEEK.

&&

.CLIMATE...
HIGH TEMPERATURE RECORDS AND YEAR RECORD LAST SET.

RALEIGH-DURHAM...      GREENSBORO...

07/05   102    1999        98    1990
07/06   102    1999       100    1977
07/07   102    2010       101    1977
07/08   103    1977       102    1977

FAYETTEVILLE...
07/05   101    2002
07/06    99    1990
07/07   103    2010
07/08   102    1977

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 11 AM THIS MORNING TO 9 PM EDT THIS EVENING
FOR NCZ011-027-028-042-043-077-078-085-086-088-089.
HEAT ADVISORY FROM 11 AM TO 8 PM EDT FRIDAY FOR NCZ008>011-
025>028-040>043-074>078-083>086-088-089.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...NP
LONG TERM...NP
AVIATION...VINCENT
Hazardous weather outlook, Jul 5, 12:05 PM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1205 PM EDT THU JUL 5 2012

NCZ011-027-028-042-043-077-078-085-086-088-089-061615-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
1205 PM EDT THU JUL 5 2012

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP WILL HAVE THE
POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING
WINDS AND HAIL UP TO THE SIZE OF QUARTERS. THE POTENTIAL FOR
SEVERE WEATHER WILL BE GREATEST BETWEEN 3 PM THIS AFTERNOON AND 11
PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE UPPER 90S TO
NEAR 100 DEGREES OVER THE WEEKEND...WITH HEAT INDICES NEAR OR
ABOVE 105 DEGREES. HEAT ADVISORIES MAY BE NEEDED AGAIN ON
SATURDAY AND SUNDAY. ADDITIONALLY...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING
HOURS FRIDAY INTO THE WEEKEND. A FEW STORMS COULD BECOME SEVERE...
WITH A PRIMARY THREAT OF DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD MONITOR THE LATEST DAY 1 CONVECTIVE
OUTLOOK AND DISCUSSIONS FROM THE STORM PREDICTION AS THE DAY
PROGRESSES...AND BE PREPARED FOR THE POSSIBILITY OF ISOLATED
SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING.

NCZ007-021>024-038-039-073-061615-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-STANLY-
1205 PM EDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
THROUGH LATE THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP TODAY AS UPPER LEVEL DISTURBANCES TRACK
SOUTHWARD INTO WESTERN NORTH CAROLINA. ANY STORMS THAT DEVELOP
WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT
OF DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. THE
POTENTIAL FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 1 PM THIS
AFTERNOON AND 11 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE
AFTERNOON AND EVENING HOURS FRIDAY THROUGH THE WEEKEND. A FEW
STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING
WINDS. ADDITIONALLY...HIGH TEMPERATURES ARE EXPECTED TO REACH
INTO THE UPPER 90S TO NEAR 100 DEGREES...WITH HEAT INDICES AS HIGH
AS 100 TO 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD MONITOR THE LATEST DAY 1 CONVECTIVE
OUTLOOK AND DISCUSSIONS FROM THE STORM PREDICTION AS THE DAY
PROGRESSES...AND BE PREPARED FOR THE POSSIBILITY OF ISOLATED
SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING.

NCZ008>010-025-026-040-041-074>076-083-084-061615-
GRANVILLE-VANCE-WARREN-DURHAM-FRANKLIN-CHATHAM-WAKE-MONTGOMERY-MOORE-
LEE-ANSON-RICHMOND-
1205 PM EDT THU JUL 5 2012

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDICES RANGING FROM 100 TO 105 DEGREES ARE EXPECTED TODAY.
ADDITIONALLY...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP WILL
HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF
DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. THE POTENTIAL
FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 3 PM THIS AFTERNOON
AND 11 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE UPPER 90S TO
NEAR 100 DEGREES OVER THE WEEKEND...WITH HEAT INDICES NEAR OR
ABOVE 105 DEGREES. HEAT ADVISORIES MAY BE NEEDED AGAIN ON
SATURDAY AND SUNDAY. ADDITIONALLY...ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING
HOURS FRIDAY INTO THE WEEKEND. A FEW STORMS COULD BECOME SEVERE...
WITH A PRIMARY THREAT OF DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD MONITOR THE LATEST DAY 1 CONVECTIVE
OUTLOOK AND DISCUSSIONS FROM THE STORM PREDICTION AS THE DAY
PROGRESSES...AND BE PREPARED FOR THE POSSIBILITY OF ISOLATED
SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING.

VINCENT

In the hours before

Local storm report, Jul 5, 2:58 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
258 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     4 NE SCHLEY             36.19N  79.02W
07/05/2012                   ORANGE             NC   911 CALL CENTER

            NUMEROUS TREES DOWN NEAR NC 57 AND NC 157. MULTIPLE
            TREES BLOCKING THE ROAD.

&&

EVENT NUMBER RAH1200533

KC
Local storm report, Jul 5, 3:00 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     TSTM WND DMG     3 ENE SCHLEY            36.16N  79.01W
07/05/2012                   ORANGE             NC   911 CALL CENTER

            NUMEROUS TREES DOWN ALONG KIGER RD.

&&

EVENT NUMBER RAH1200534

KC
Special weather statement, Jul 5, 3:00 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EDT THU JUL 5 2012

NCZ022-052000-
GUILFORD-
300 PM EDT THU JUL 5 2012

...SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS PARTS OF GUILFORD
COUNTY THROUGH 400 PM EDT...

AT 259 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
COLFAX...OR ABOUT 8 MILES NORTHWEST OF GREENSBORO...MOVING SOUTHEAST
AT 20 MPH. OTHER SHOWERS AND THUNDERSTORMS WERE DEVELOPING OVER
GUILFORD COUNTY...ALSO MOVING SOUTH AND SOUTHEAST AROUND 20 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...GREENSBORO...
JAMESTOWN.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 37 AND 219.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 113 AND 131.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3625 7956 3590 7959 3592 8004 3593 8005
      3620 8004 3621 8003
TIME...MOT...LOC 1859Z 333DEG 11KT 3612 7995

DJF
Local storm report, Jul 5, 3:01 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
301 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     LIGHTNING        5 NE MEBANE             36.13N  79.21W
07/05/2012                   ORANGE             NC   911 CALL CENTER

            LIGHTNING STRUCK A HOME ON POPLAR DRIVE

&&

EVENT NUMBER RAH1200535

KRR
Local storm report, Jul 5, 3:03 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
303 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     2 ESE HILLSBOROUGH      36.06N  79.07W
07/05/2012                   ORANGE             NC   911 CALL CENTER

            ONE TREE DOWN AT HIGHWAY 70A AND MEADOWLANDS DRIVE

&&

EVENT NUMBER RAH1200536

KRR
Special weather statement, Jul 5, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
308 PM EDT THU JUL 5 2012

NCZ023-024-051945-
ALAMANCE-ORANGE-
308 PM EDT THU JUL 5 2012

...STRONG THUNDERSTORMS WILL MOVE SOUTH INTO NORTHERN ALAMANCE AND
ORANGE COUNTIES THROUGH 345 PM EDT...

AT 307 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES
NORTH OF UNION RIDGE...OR ABOUT OVER JERICHO...MOVING SOUTH AT 15
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE UNION RIDGE...PLEASANT
GROVE...AND CARR.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3624 7915 3602 7915 3602 7953 3625 7953
      3625 7939
TIME...MOT...LOC 1907Z 000DEG 12KT 3630 7934

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 3:37 AM EDTHeat AdvisoryRAHAnson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 17 more40 hr
Jul 5, 12:57 PM EDTSpecial Weather StatementRAHGranville48 min
Jul 5, 1:32 PM EDTSpecial Weather StatementRAHForsyth58 min
Jul 5, 1:49 PM EDTSpecial Weather StatementRAHDurham, Orange41 min
Jul 5, 1:49 PM EDTSevere Thunderstorm WarningRAHForsyth32 min
Jul 5, 1:52 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance53 min
Jul 5, 1:53 PM EDTSevere Thunderstorm WarningRAHDurham, Orange52 min
Jul 5, 2:05 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Warren40 min
Jul 5, 2:06 PM EDTSpecial Weather StatementRAHGuilford54 min
Jul 5, 2:18 PM EDTSpecial Weather StatementRAHDavidson57 min
Jul 5, 2:39 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Nash, Wake66 min
Jul 5, 2:50 PM EDTSpecial Weather StatementRAHRandolph55 min
Jul 5, 2:55 PM EDTSpecial Weather StatementRAHHoke50 min
Jul 5, 3:00 PM EDTSpecial Weather StatementRAHGuilford60 min
Jul 5, 3:03 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Warren29 min
Jul 5, 3:11 PM EDTSpecial Weather StatementRAHHarnett34 min
Jul 5, 3:13 PM EDTSevere Thunderstorm WarningRAHHoke, Moore, Richmond, Scotland47 min
Jul 5, 3:27 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Wake63 min
Jul 5, 3:45 PM EDTSevere Thunderstorm WarningRAHHalifax45 min
Jul 5, 3:59 PM EDTSevere Thunderstorm WarningRAHChatham, Lee61 min
Jul 5, 4:06 PM EDTSpecial Weather StatementRAHHoke39 min
Jul 5, 4:08 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Nash, Wake67 min
Jul 5, 4:15 PM EDTSpecial Weather StatementRAHScotland45 min
Jul 5, 4:19 PM EDTSpecial Weather StatementRAHHoke41 min
Jul 5, 4:29 PM EDTSpecial Weather StatementRAHHalifax61 min
Jul 5, 4:38 PM EDTSpecial Weather StatementRAHScotland52 min
Jul 5, 4:52 PM EDTSpecial Weather StatementRAHChatham38 min
Jul 5, 4:54 PM EDTSpecial Weather StatementRAHAnson51 min
Jul 5, 4:57 PM EDTSpecial Weather StatementRAHHarnett48 min
Jul 5, 4:59 PM EDTSevere Thunderstorm WarningRAHHarnett61 min
Jul 5, 5:15 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Sampson, Wayne40 min
Jul 5, 5:18 PM EDTSpecial Weather StatementRAHMoore42 min
Jul 5, 5:30 PM EDTSevere Thunderstorm WarningRAHEdgecombe45 min
Jul 5, 5:37 PM EDTSevere Thunderstorm WarningRAHAnson53 min
Jul 5, 5:40 PM EDTSevere Thunderstorm WarningRAHMoore65 min
Jul 5, 5:54 PM EDTSpecial Weather StatementRAHPerson66 min
Jul 5, 5:55 PM EDTSevere Thunderstorm WarningRAHMontgomery, Richmond65 min
Jul 5, 6:01 PM EDTSpecial Weather StatementRAHSampson59 min
Jul 5, 6:36 PM EDTSpecial Weather StatementRAHAnson54 min
Jul 5, 7:01 PM EDTSpecial Weather StatementRAHRichmond59 min
Jul 5, 7:11 PM EDTSevere Thunderstorm WarningRAHMoore, Richmond, Scotland54 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.